MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. PERSONA CEMENTED ALL-POLY PATELLA 32MM; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. PERSONA CEMENTED ALL-POLY PATELLA 32MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Pain (1994); Loss of Range of Motion (2032); Swelling/ Edema (4577)
Date of Event 04/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision to address severe pain, swelling, instability, difficulty performing daily activities and difficulty straightening the right leg approximately four (4) months post-operatively, despite home exercises and therapy.Initial operative notes noted no intraoperative complications, however, the patient was additionally treated intravenously five (5) days post-operatively for cellulitis.Revision operative notes noted the patient had obvious valgus alignment of the tibial component, however, all components were found to be well-fixed and no wear or damage was seen with the patella.The patient's range of motion at the end of the procedure was 0-125 degrees.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona cruciate retaining cemented narrow femoral component right size 6 catalog #: 42502006002 lot #: 64468330, persona cemented stemmed tibial component right size d catalog #: 42532006702 lot #: 64374539, persona ultracongruent articular surface right 13mm catalog #: 42522200413 lot #: 63551523, persona stem extension tapered cemented 14 mm diameter +30 mm length catalog #: 42557000114 lot #: 64529728 the complainant has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 3007963827-2023-00161, 3007963827-2023-00162, 0001822565-2020-00460, 0002648920-2023-00121 and 0001822565-2023-01623.This report was previously submitted erroneously on feb 6, 2020 and jun 10, 2020 under manufacturing report number 0001822565-2020-00461.H3 other text : investigation incomplete.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Medical records provided and previously reported confirm the reported event.The device history records were reviewed and no discrepancies were identified.The reported infection was found to not be related to the device, however, a definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA CEMENTED ALL-POLY PATELLA 32MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17133988
Report Number0002648920-2023-00121
Device Sequence Number15312014
Product Code MBH
UDI-Device Identifier00889024247697
UDI-Public(01)00889024247697(17)240930(10)64516140
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberN/A
Device Catalogue Number42540200032
Device Lot Number64516140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight62 KG